Statins and ALS

Statins and ALS

The reason that I keep picking on statin drugs is that they are so widely prescribed.

Statins are pushed, promoted, and peddled by Big Pharma.

And busy doctors are unable to discern the truth.

So they prescribe what Big Pharma tells them is best.

That leaves it up to us to try to figure this out.

So let me tell you some very earth shattering and disturbing evidence about statins.

Hopefully, this information will get you to finally stop taking them.

At least, I hope you’ll talk to your doctor about other options.

You may want to take this evidence to show your doctor as well.

And the evidence shows that there’s a relationship between statins and ALS type issues.

One of the rules of the game and what I do is that the giant huge studies that involve 100,000 people are usually bogus.

Why?

It’s simple.

The result that they’re trying to prove has such a small effect.

So they need to have 100,000 people to show any effect at all.

That’s why this study is so critical because it’s not one of those bogus studies — it’s a REAL study.

The researchers divided up about a thousand men and women — two-thirds men, one-third women.

Then they gave the groups various doses of statins or a fake placebo pill.

Neither the researchers nor the men and women in the study knew if they were getting a real statin or the placebo.

And they used various statins, not just one.

This is great because the results can’t be blamed on just one brand then.

What they found will disturb you, especially if you’ve been taking statins.

The statins made people very tired and rundown.

They interfered with their life and their lifestyle.

It was worse for women than for men, but it was bad for both men and women.

Moreover, the statins weren’t bad for just a few people.

A LOT of people in the study suffered complications and side effects.

Remember, they had no idea whether they were taking a real statin or a placebo sugar pill.

And the study did not use high doses either.

20% – 25% of men noticed more fatigue, tiredness and difficulty moving around.

Even more, women noticed this, up to 40% of the women.

And remember, these were LOW doses of statins, about 1/4 to 1/2 what drug companies recommend for “intense” use.

Unfavorable statin effects on energy and exertional fatigue. Effects were seen in a generally healthy sample given modest statin doses.

Both simvastatin and pravastatin contributed to the significant adverse effect of statins on energy and fatigue with exertion.

That’s very bad.

Because thousands of people have to take the statins for an effect with even just one or two people.

The number of people “needed to treat” is around a thousand just to save ONE life.

Meanwhile, all the other 999 are suffering various health problems and lifestyle issues.

They have to cope with the side effects of statins without ANY benefit!

But it gets worse.

Now we get into real skulduggery and villainy.

Not to say that the drug companies misled, lied, and cheated because I have no idea if they do or not.

I do know that they use statistical methods to try to put their best foot forward.

And most doctors don’t have the time to really sit down and analyze all the studies.

That’s what people like me do.

And what I find rarely matches what doctors are being told.

For example, in the United States there is something that you may have heard of I’m sure called Lou Gehrig’s disease.

It’s also known as ALS.

And it turns out that there is a strong link between statins and something that resembles ALS.

I mentioned skulduggery… and here’s why.

The drug companies have helped to PREVENT research on the tie between statins and and this ALS -like disease.

One way they’ve done this is in nomenclature.

They’ve done such a good job that if you look up ALS and statins, you don’t find much.

They keep it out of the search engines because the ALS-like symptoms are also called in the ND, neuromuscular degeneration.

Most people aren’t going to think of “neuromuscular degeneration” when they look for their symptoms online.

And it gets confusing because a definitive diagnosis of ALS is rather difficult anyway.

Many people have ALS symptoms, whether or not they have actual ALS.

And you might as well say they have ALS, but some doctors and diagnosticians may argue that point.

What is clear is that there is a vast underreporting of ALS-like symptoms among statin users.

This means that if you take statins are much more likely to get ALS or something like ALS.

But ALS or it’s lookalike are not listed on the side effects, so no one realizes it.

Pity the poor doctors who are working on this because there is no funding on anything for this connection.

There is even active resistance amongst the various medical journals that get most of their financial support from the drug companies.

I’m not saying the journals are deliberately squashing the research.

But most people are reluctant to say something that could damage their finances.

The people running these journals walk that line between honest reporting and needing to keep their printing presses running.

These researchers issued almost an apology in their study summary:

We emphasise the rarity of this possible association, and also the need for further study to establish whether a causal relationship exists.

We do advocate that trial discontinuation of a statin should be considered in patients with serious neuromuscular disease such as the ALS-like syndrome, given the poor prognosis and a possibility that progression of the disease may be halted or even reversed.

But how rare is neuromuscular degeneration and ALS-like symptoms among statin users?

I think it’s much much more common than these researchers indicated.

First of all, it’s staggeringly common for statin users to get muscle aches and pains.

Sometimes they develop permanent disability and pain in their muscles.

It’s staggeringly common.

I’ve known a number of people who have had this happen to them.

And it didn’t get better when they stopped taking the statins either.

The numbers on the study are quite shocking.

Even if they didn’t get ALS, a lot of people got very significant muscle damage.

Overall, muscular symptoms were reported by 832 patients (10.5%), with a median time of onset of 1 month following initiation of statin therapy.

Muscular pain prevented even moderate exertion during everyday activities in 315 patients (38%), while 31 (4%) were confined to bed or unable to work.

I’ve said again and again that there is simply no excuse for prescribing statins.

This is one of the worst drugs that’s ever been prescribed.

And the scale on which they’re pulling the wool over our eyes and our doctors eyes is simply breathtaking.

I hope that you will look at the studies with your doctor and discuss some alternatives.

If you know someone on statins you might want to show them this article.


Matt Cook is editor-in-chief of Daily Medical Discoveries. Matt has been a full time health researcher for 26 years. ABC News interviewed Matt on sexual health issues not long ago. Matt is widely quoted on over 1,000,000 websites. He has over 300,000 daily newsletter readers. Daily Medical Discoveries finds hidden, buried or ignored medical studies through the lens of 100 years of proven science. Matt heads up the editorial team of scientists and health researchers. Each discovery is based upon primary studies from peer reviewed science sources following the Daily Medical Discoveries 7 Step Process to ensure accuracy.
Effects of Statins on Energy and Fatigue With Exertion: Results From a Randomized Controlled Trial
http://jamanetwork.com/journals/jamainternalmedicine/fullarticle/1183454?tab=cme 

Statins, neuromuscular degenerative disease and an amyotrophic lateral sclerosis-like syndrome: an analysis of individual case safety reports from vigibase 
https://www.ncbi.nlm.nih.gov/pubmed/17536877 

Mild to Moderate Muscular Symptoms with High-Dosage Statin Therapy in Hyperlipidemic Patients —The PRIMO Study 
http://link.springer.com/article/10.1007/s10557-005-5686-z 

2 Comments

  1. I’m really loving the theme/design of your web site. Do you ever run into any internet browser compatibility issues? A number of my blog audience have complained about my blog not working correctly in Explorer but looks great in Safari. Do you have any suggestions to help fix this issue?

Leave a Reply

Your email address will not be published.